MAUDE Adverse Event Report: MICROVENTION, INC. SOFIA FLOW PLUS 6F; CATHETER, THROMBUS RETRIEVER

MICROVENTION, INC. SOFIA FLOW PLUS 6F; CATHETER, THROMBUS RETRIEVER
Model Number DA6131ST-ASP-US-OD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Muscle Weakness/Atrophy (1967); Obstruction/Occlusion (2422); Speech Disorder (4415); Facial Paralysis (4585)
Date of Event 12/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported through the restore clinical trial, the patient presented to the hospital with right sided facial droop, right sided hemiparesis, and worsening expressive aphasia.The patient was treated with a mechanical thrombectomy and was discharged to home self-care three days post procedure.At that time nihss was six, notable for disorientation, slight facial droop, severe aphasia, and mild dysarthria.Shortly after patient returned home the spouse noted right sided weakness, increased global aphasia, and increased facial droop.The patient presented back to the emergency department on (b)(6) 2024.Cta performed demonstrating distal left m1 occlusion.Neuro contacted and another cta performed showing distal left mca m1 occlusion with a 6ml core and 80ml penumbra.Lytic not administered due to being out of window.Decision made to proceed to another mechanical thrombectomy for treatment.Ir-cerebral angiogram performed by the physician start time on (b)(6) 2024.Combined mechanical thrombectomy performed with a final mtici score of 2b.This was complicated by an anterior m2-3 contrast extravasation/subarachnoid hemorrhage requiring coil embolization of anterior branch of left m2.Event resolved with sequelae and assessed as possibly related to the sofia device, mechanical thrombectomy procedure and concurrent condition/treatment, and definitely to the study disease.Patient admitted to the hospital on (b)(6) 2024 and discharged on (b)(6) 2024.
 
Additional Manufacturer Narrative
Investigation conclusion: the physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.

Brand Name
SOFIA FLOW PLUS 6F
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22116391
Report Number2032493-2025-90196
Device Sequence Number11805138
Product Code NRY
UDI-Device Identifier00842429108482
UDI-Public(01)00842429108482(11)240805(17)270731(10)0000667112
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K173200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model NumberDA6131ST-ASP-US-OD
Device Lot Number0000667112
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Initial Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale